Reach Us +447480022765
Division of Endocrinology and Metabolism, AHEPA Hospital, Thessaloniki 54636, Greece

Publications

  • Case Report   
    Amiodarone Induced Thyrotoxicosis in the Context of Severe Coronary Heart Disease: A Case Report
    Author(s): Matsoukas Stavros*, Rapti Eleni, Grammatiki Maria and Kalliopi Kotsa

    Abstract

    Amiodarone is a widely used antiarrhythmic agent, which yields large amounts of Iodine in the organism via its metabolism and has a high elimination halflife. One of the most severe side effects is thyroiditis which can present either as hypothyroidism or as hyperthyroidism. Hyperthyroidism can be further divided into Type 1, for which we use thionamides and Type 2, for which we use glucocorticoids. Interestingly, there are some cases that present as mixed Type 1/Type 2 that need combined treatment. We present here a patient who was on amiodarone and developed mixed type Amiodarone Induced Thyrotoxicosis (AIT) in the context of severe coronary heart disease. Combined treatment should be the initial choice in patients with severe cardiovascular disease... Read More»